Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 24, 2020, 2:56 AM EST for Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Jan 24, 2020, 1:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2020, 2:56 AM EST (07:56 UTC)
- In effect from
- Jan 24, 2020, 1:00 PM EST
- Expired
- Jan 24, 2020, 6:42 PM EST
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS71 KPBZ 240756 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 256 AM EST Fri Jan 24 2020 MDZ001-PAZ074-076-WVZ510>514-241600- /O.NEW.KPBZ.WI.Y.0003.200124T1800Z-200125T0300Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 256 AM EST Fri Jan 24 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Ridges of Eastern Monongalia and Northwestern Preston, Preston, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 1 PM this afternoon to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
440 WWUS71 KPBZ 241519 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1019 AM EST Fri Jan 24 2020 MDZ001-PAZ074-076-WVZ510>514-242330- /O.CON.KPBZ.WI.Y.0003.200124T1800Z-200125T0300Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1019 AM EST Fri Jan 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Ridges of Eastern Monongalia and Northwestern Preston, Preston, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 1 PM this afternoon to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
568 WWUS71 KPBZ 242342 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 642 PM EST Fri Jan 24 2020 MDZ001-PAZ074-076-WVZ510>514-250045- /O.CAN.KPBZ.WI.Y.0003.000000T0000Z-200125T0300Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 642 PM EST Fri Jan 24 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts have remainded below advisory levels. Strong wind gusts of 35 to 40 mph are still possible this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:43 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 24, 12:43 AM EST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1243 AM EST Fri Jan 24 2020 .SYNOPSIS... Dry conditions will give way to widespread rain and snow showers later on Friday and through the weekend. Seasonably warm temperatures will continue. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 11 PM Update: Regional radars show precipitation/virga overspreading much of the mid-Ohio River Valley region as upper-level divergence couples with warm advection and a fetch of mid/upper-level moisture. 00z PBZ sounding shows quite significant dry air below 700mb, while the next sounding upstream (ILN) shows a saturated 850 and above layer with dry air below. While radar returns are abundant, it's likely rain won't reach the ground across eastern Ohio until the low- levels moisten with the arrival of the low-level jet around daybreak. Previous discussion... By tonight, cutoff, southern stream upper low pressure is forecast just west of the MO /MS-junction with a broad swath of warm, moist advection on its van blanketing the OH Valley and Great Lakes. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/... For the Upr OH Region, the resulting precip. is not slated to begin until near/shortly after daybreak on Friday as a layer of reinforced dry air under 700 mb is progged to delay saturation for a few hours, and possibly support wet-bulb cooling and a precip. initiation of snow, or a rain/snow mix, which may persist over the higher elevations for a couple hours given dynamic cooling via upslope. Warm advection aloft will also strengthen the inversion and protect the sfc from higher wind mixing down as damaging gusts for lower elevations. The exception would be for the eastern ridges, where deterministic models suggest the presence of strong wind beneath the inversion. This should yield the potential for damaging downslope wind gusts, especially Friday afternoon and evening before the inversion erodes and the column saturates. As such, this threat will be mentioned in the HWO. Otherwise, widespread rain can be expected with model-world agreeing on rapid saturation over the area as the systems "trowal" is shoved over the region with the advance of the low through Friday. At moment, widespread areal flooding does not look to be an issue given forecasts of progressive convergence/frontogenesis areas in conjunction with precipitable water on the order of 3/4 inch; however, with an area-wide one-inch rainfall as progged through Friday night, expect healthy rises on area rivers given the time of year. Colder air will wrap quickly into the maturing and well-stacked system by Saturday morning and change rain to snow. Fortunately, a precip.-alleviating mid level dry slot is also forecast and heavier precip. potential will thrust forward to the coast with a rapidly deepening surface low while snow showers plague the Upper Ohio. Relatively warm boundary layer temperature should inhibit problems, although upslope into the ridges is expected to generate additional accumulation through Sunday, but situation looks sufficiently prolonged to avoid headline amounts except for the higher peaks of eastern Tucker County. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A progressive, low confidence pattern is forecast to begin the new week with colder and showery Monday troughing giving way to moderation and drying on Tuesday and Wednesday via shortwave ridging. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR conditions will continue overnight and through much of Friday morning, although clouds will lower and thicken with time ahead of approaching low pressure. Thanks to a developing low-level jet, low level wind shear will be a concern near ZZV by sunrise, with the threat expanding to other terminals by afternoon. Showers will develop across southeast Ohio first this morning, before overspreading the region by the end of the TAF period. Ceilings and visibility will drop into the MVFR range with time as steadier rain develops by the late afternoon/evening hours. .Outlook... Widespread restrictions are expected through Sunday with crossing low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jan 23, 1:06 PM EST, 13 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 106 PM EST Thu Jan 23 2020 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-241815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- 106 PM EST Thu Jan 23 2020 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-PAZ074-076-WVZ510>514-241815- Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 106 PM EST Thu Jan 23 2020 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The potential for damaging wind gusts exists along eastern slopes Friday afternoon and evening. An advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2020Wind Advisories in Pennsylvania, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.